Show simple item record

dc.contributor.authorGhabril, Marwan
dc.contributor.authorChalasani, Naga
dc.contributor.authorBjornsson, Einar
dc.date.accessioned2010-05-11T15:23:32Z
dc.date.available2010-05-11T15:23:32Z
dc.date.issued2010-05-01
dc.date.submitted2010-05-11
dc.identifier.citationCurr. Opin. Gastroenterol. 2010, 26(3):222-6en
dc.identifier.issn1531-7056
dc.identifier.pmid20186054
dc.identifier.doi10.1097/MOG.0b013e3283383c7c
dc.identifier.urihttp://hdl.handle.net/2336/98504
dc.descriptionTo access publisher full text version of this article. Please click on the hyperlink in Additional Links fielden
dc.description.abstractPURPOSE OF REVIEW: To gather new and important data published on idiosyncratic drug-induced liver injury (DILI) over the past 2 years in the peer-reviewed literature. Clinical studies focusing on mechanisms of injury, clinical evaluation and prognosis will be reviewed. RECENT FINDINGS: The most common drugs leading to DILI in the United States are antibiotics, central nervous system agents, herbal/dietary supplements and immunomodulatory agents. Hepatocellular type of DILI is more common in younger patients, whereas cholestatic pattern increases with older age. Certain human leukocyte antigen genotype increases the likelihood of flucloxacillin-induced liver injury. Idiosyncratic DILI was shown to have an important dose-dependency and drugs with extensive hepatic metabolism are associated with higher frequency of DILI. Chronic DILI may occur, but development of clinically important liver injury after severe DILI is rare. N-acetylcysteine seems to be beneficial for patients with acute liver failure caused by medications or herbal agents.
dc.language.isoenen
dc.publisherLippincott Williams & Wilkinsen
dc.relation.urlhttp://dx.doi.org/10.1097/MOG.0b013e3283383c7cen
dc.subject.meshDrug-Induced Liver Injuryen
dc.subject.meshLiver Diseasesen
dc.titleDrug-induced liver injury: a clinical updateen
dc.typeArticleen
dc.contributor.departmentDivision of Gastroenterology and Hepatology, Department of Medicine, Indiana University School of Medicine, Indianapolis, Indiana, USA.en
dc.identifier.journalCurrent opinion in gastroenterologyen
html.description.abstractPURPOSE OF REVIEW: To gather new and important data published on idiosyncratic drug-induced liver injury (DILI) over the past 2 years in the peer-reviewed literature. Clinical studies focusing on mechanisms of injury, clinical evaluation and prognosis will be reviewed. RECENT FINDINGS: The most common drugs leading to DILI in the United States are antibiotics, central nervous system agents, herbal/dietary supplements and immunomodulatory agents. Hepatocellular type of DILI is more common in younger patients, whereas cholestatic pattern increases with older age. Certain human leukocyte antigen genotype increases the likelihood of flucloxacillin-induced liver injury. Idiosyncratic DILI was shown to have an important dose-dependency and drugs with extensive hepatic metabolism are associated with higher frequency of DILI. Chronic DILI may occur, but development of clinically important liver injury after severe DILI is rare. N-acetylcysteine seems to be beneficial for patients with acute liver failure caused by medications or herbal agents.


This item appears in the following Collection(s)

Show simple item record